Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 74, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 18, 2007, 2:39 PM EDT for 5 counties in Florida. It took effect at May 19, 2007, 11:10 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2007, 2:39 PM EDT (18:39 UTC)
- In effect from
- May 19, 2007, 11:10 AM EDT
- Expired
- May 19, 2007, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 181839 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EDT FRI MAY 18 2007 GAZ132>136-149>152-162>164-182200- /O.CAN.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ /O.CON.KJAX.FW.W.0073.000000T0000Z-070518T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- 239 PM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BETWEEN 20 AND 25 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. NORTHEAST WINDS WILL BE AROUND 10 TO 15 MPH. A RED FLAG WARNING IS IN EFFECT. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED AGAIN ON SATURDAY WITH MINIMUM VALUES 25 PERCENT. DURATIONS ARE NOT EXPECTED TO EXCEED 4 HOURS...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ GAZ153-165-181945- /O.CAN.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ INLAND GLYNN-INLAND CAMDEN- 239 PM EDT FRI MAY 18 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE FIRE WEATHER WATCH. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO DROP NEAR 30 TO 35 PERCENT AND ARE NOT EXPECTED TO EXCEED 4 HOUR DURATIONS...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELED. GUSTY WINDS ALONG THE COAST CAN BE EXPECTED TOMORROW AFTERNOON WITH SUSTAINED SPEEDS OF 10 TO 15 MPH. $$ FLZ020>023-030-031-035-036-190645- /O.UPG.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ /O.NEW.KJAX.FW.W.0074.070519T1600Z-070519T2200Z/ /O.CON.KJAX.FW.W.0073.000000T0000Z-070518T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 239 PM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. IN ADDITION TO DRY SURFACE CONDITIONS...BREEZY NORTHEAST WINDS AROUND 15 MPH CAN BE EXPECTED ESPECIALLY NEAR THE ATLANTIC COAST. LOWER AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES AROUND 25 PERCENT. DURATIONS AT OR BELOW 35 PERCENT WILL LAST FOR APPROXIMATELY 4 TO 7 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ024-025-032-037-040-190645- /O.CON.KJAX.FW.W.0073.000000T0000Z-070518T2300Z/ /O.CON.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 239 PM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. IN ADDITION TO DRY SURFACE CONDITIONS...BREEZY NORTHEAST WINDS AROUND 15 MPH CAN BE EXPECTED ESPECIALLY NEAR THE ATLANTIC COAST. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES AROUND 25 TO 30 PERCENT. DURATIONS WILL BE MARGINAL...THEREFORE THE WATCH HAS NOT YET BEEN UPGRADED TO A WARNING. EXPECTED CONDITIONS WILL BE MONITORED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HURLBUT
4 follow-up statements
000 WWUS82 KJAX 190017 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 817 PM EDT FRI MAY 18 2007 FLZ020>023-030-031-035-036-191230- /O.CON.KJAX.FW.W.0074.070519T1600Z-070519T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 817 PM EDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY DUE TO LONG DURATIONS OF LOW RH... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES AROUND 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ FLZ024-025-032-037-040-191230- /O.CON.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 817 PM EDT FRI MAY 18 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON DUE TO POSSIBLE DURATIONS OF LOW RH... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SATURDAY WITH MINIMUM VALUES 30 TO 35 PERCENT. DURATIONS WILL BE MARGINAL...THEREFORE THE WATCH HAS NOT YET BEEN UPGRADED TO A WARNING. EXPECTED CONDITIONS WILL BE MONITORED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. $$
000 WWUS82 KJAX 190746 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 346 AM EDT SAT MAY 19 2007 FLZ024-025-032-037-040-192000- /O.CAN.KJAX.FW.A.0079.070519T1600Z-070519T2200Z/ /O.NEW.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 346 AM EDT SAT MAY 19 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SUNDAY WITH MINIMUM VALUES 30 TO 35 PERCENT EXCEPT 25 TO 30 PERCENT WEST OF OCALA. DURATIONS ARE EXPECTED TO BE AROUND 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. $$ FLZ020>023-030-031-035-036-192000- /O.NEW.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ /O.CON.KJAX.FW.W.0074.070519T1600Z-070519T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 346 AM EDT SAT MAY 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON WEST OF THE TRAIL RIDGE DUE TO LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING ACROSS INLAND NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EDT TODAY. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES OF 25 TO 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GAZ132>136-149>151-162-163-192000- /O.NEW.KJAX.FW.A.0080.070520T1700Z-070520T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS- CLINCH- 346 AM EDT SAT MAY 19 2007 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR INLAND SOUTHEAST GEORGIA WEST OF JESUP TO WAYCROSS TO FARGO DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. LOW AFTERNOON RELATIVE HUMIDITY CAN BE EXPECTED ON SUNDAY FOR WESTERN PORTIONS OF INLAND SOUTHEAST GEORGIA. MINIMUM VALUES WILL BE 20 TO 25 PERCENT FOR AROUND 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. $$ MKT
000 WWUS82 KJAX 191510 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1110 AM EDT SAT MAY 19 2007 FLZ040-192200- /O.EXA.KJAX.FW.W.0074.070519T1600Z-070519T2200Z/ /O.CON.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ MARION- 1110 AM EDT SAT MAY 19 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON DUE TO LOW RH AND WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES OF 25 TO 30 PERCENT. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SUNDAY WITH MINIMUM VALUES 30 TO 35 PERCENT EXCEPT 25 TO 30 PERCENT WEST OF OCALA. DURATIONS ARE EXPECTED TO BE AROUND 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. $$ FLZ020>023-030-031-035-036-192200- /O.CON.KJAX.FW.W.0074.070519T1600Z-070519T2200Z/ /O.CON.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 1110 AM EDT SAT MAY 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON DUE TO LOW RH AND WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO LOW RH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL VALUES ACROSS NORTHEAST FLORIDA FRIDAY FOR 4 TO 7 HOURS WITH MINIMUM VALUES OF 25 TO 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GAZ132>136-149>151-162-163-192200- /O.CON.KJAX.FW.A.0080.070520T1700Z-070520T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS- CLINCH- 1110 AM EDT SAT MAY 19 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON DUE TO LOW RH ... A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. LOW AFTERNOON RELATIVE HUMIDITY CAN BE EXPECTED ON SUNDAY FOR WESTERN PORTIONS OF INLAND SOUTHEAST GEORGIA. MINIMUM VALUES WILL BE 20 TO 25 PERCENT FOR AROUND 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. $$ FLZ024-025-032-037-192200- /O.CON.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM- 1110 AM EDT SAT MAY 19 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO LOW RH... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SUNDAY WITH MINIMUM VALUES 30 TO 35 PERCENT EXCEPT 25 TO 30 PERCENT WEST OF OCALA. DURATIONS ARE EXPECTED TO BE AROUND 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. $$ DEESE
000 WWUS82 KJAX 191837 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EDT SAT MAY 19 2007 FLZ032-037-201000- /O.UPG.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ /O.NEW.KJAX.FW.W.0075.070520T1600Z-070520T2300Z/ /O.EXA.KJAX.FW.W.0074.000000T0000Z-070519T2200Z/ CLAY-PUTNAM- 237 PM EDT SAT MAY 19 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR LOW RH AND WINDS... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT SUNDAY FOR LOW RH... LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED FOR THE REMAINDER OF TODAY AND ON SUNDAY. MINIMUM RH VALUES WILL BE AROUND 35% TODAY AND BE ACCOMPANIED BY 15 MPH WINDS. RH VALUES WILL FALL INTO THE UPPER 20S FOR SUNDAY AFTERNOON WITH DURATIONS EXPECTED TO BE AROUND 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ020>023-030-031-035-036-040-201000- /O.UPG.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ /O.NEW.KJAX.FW.W.0075.070520T1600Z-070520T2300Z/ /O.CON.KJAX.FW.W.0074.000000T0000Z-070519T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 237 PM EDT SAT MAY 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR LOW RH AND WINDS... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT SUNDAY FOR LOW RH... LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED FOR THE REMAINDER OF TODAY AND ON SUNDAY. MINIMUM RH VALUES WILL BE AROUND 30% TODAY AND BE ACCOMPANIED BY 15 MPH WINDS. RH VALUES WILL FALL INTO THE MID 20S FOR SUNDAY AFTERNOON WITH DURATIONS EXPECTED TO BE AROUND 4 TO 6 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ024-025-201000- /O.UPG.KJAX.FW.A.0080.070520T1600Z-070520T2300Z/ /O.NEW.KJAX.FW.W.0075.070520T1600Z-070520T2300Z/ NASSAU-DUVAL- 237 PM EDT SAT MAY 19 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT SUNDAY FOR LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW AFTERNOON RELATIVE HUMIDITIES CAN BE EXPECTED ON SUNDAY WITH MINIMUM VALUES 30 TO 35 PERCENT AND DURATIONS OF 4 TO 5 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ GAZ132>136-149>151-162-163-201000- /O.UPG.KJAX.FW.A.0080.070520T1700Z-070520T2200Z/ /O.NEW.KJAX.FW.W.0075.070520T1700Z-070520T2200Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS- CLINCH- 237 PM EDT SAT MAY 19 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT SUNDAY FOR LOW RH... LOW AFTERNOON RELATIVE HUMIDITY CAN BE EXPECTED ON SUNDAY FOR WESTERN PORTIONS OF INLAND SOUTHEAST GEORGIA. MINIMUM VALUES WILL BE 20 TO 25 PERCENT FOR 4 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ DEESE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 18, 2:10 PM EDT, 29 minutes earlier.
Area forecast discussion, May 18, 2:10 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT FRI MAY 18 2007
.SHORT TERM...SATELLITE IMAGERY INDICATES SURFACE FRONT HAS
PUSHED SOUTH AND IS CURRENTLY POSITIONED OVER CENTRAL FLORIDA.
POTENT NORTHERLY WINDS HAVE ENSUED...WITH COASTAL STATIONS AND A
FEW INLAND STATIONS REPORTING SUSTAINED WINDS OF 15 TO 20 MPH
WITH GUSTS TO 25 MPH. PARTLY TO MOSTLY CLOUDY SKIES ARE NOTED
ACROSS THE REGION AND THESE CLOUDS ARE IN RESPONSE TO DAYTIME
HEATING COUPLED WITH WEAK VORT LOBES ROTATING ACROSS THE AREA.
ISOLATED CONVECTION WILL BE POSSIBLE ACROSS MARION COUNTY THROUGH
MID-AFTERNOON WHERE ATMOSPHERE REMAINS MOST UNSTABLE WITH SURFACE
DEWPOINTS CURRENTLY IN THE MID TO UPPER 60S AND TEMPS IN THE
LOWER TO MID 80S. DRIER AND MORE STABLE CONDITIONS WILL THEN
FILTER INTO THIS AREA BY LATE AFTERNOON. OTHERWISE...A DRY
FORECAST THROUGH MONDAY AS BELT OF HIGH PRESSURE SYSTEMS OVER THE
CENTRAL UNITED STATES GRADUALLY WORKS EAST. THIS COUPLED WITH
SURFACE FRONT MEANDERING OVER SOUTHERN FLORIDA PENINSULA...WILL
BRING INFLUX OF DRIER AIR UNDER MODERATE NORTH TO NORTHEAST WINDS
THROUGH SATURDAY. BY SATURDAY NIGHT...HIGH PRESSURE SYSTEM IS
FORECAST TO POSITION OVER THE REGION AND THIS UNSEASONAL SETUP MAY
BRING RECORD LOW MIN TEMPS AT SOME CLIMATE LOCATIONS.
RECORD LOWS FOR SUNDAY MAY 20TH...
AMG 46/2002 FCST: 50
JAX 46/1894 FCST: 53
GNV 56/1964 FCST: 53
SSI 52/2002 FCST: 61
AS ADVERTISED...MONDAY WILL BE A TRANSITIONAL DAY AS WEAK HIGH
PRESSURE OVER THE REGION WEAKENS BUT STILL EXPECTING DRY
CONDITIONS UNDER MOSTLY SUNNY SKIES.
NORTHERLY WINDS THROUGH SATURDAY WILL DRIVE SMOKE PLUMES TOWARDS
THE SOUTH AND SOUTHWEST. VISIBILITIES WILL OCCASIONALLY REDUCE TO
A MILE OR LESS...ESPECIALLY AT NIGHT AS THE SMOKE MAY BECOME
TRAPPED NEAR THE SURFACE.
.LONG TERM (TUE THRU FRI)...WILL CONTINUE TREND OF HIGH PRESSURE
PUSHING OFFSHORE THE CAROLINAS ON TUESDAY WITH OLD FRONTAL
BOUNDARY MEANDERING OVER THE SOUTHERN FLORIDA PENINSULA. FOR THE
REMAINDER OF EXTENDED PERIOD...HIGH PRESSURE WILL SLOWLY ADVANCE
FARTHER OFFSHORE WHILE AFOREMENTIONED FRONTAL BOUNDARY SLOWLY
LIFTS NORTH OVER THE FLORIDA PENINSULA. THE POSITION OF THESE
FEATURES WILL BRING A DEEPENING ONSHORE (EASTERLY) FLOW...WITH
CLOUDS/RAIN CHANCES ON THE INCREASE. GIVEN TIME OF YEAR...
AFTERNOON THUNDERSTORMS ARE POSSIBLE...WHICH COULD BE A DOUBLE-
EDGE SWORD FOR ONGOING FIRES.
&&
.MARINE...WILL KEEP SCEC IN THE OFFSHORE WATERS THROUGH TONIGHT.
COLD FRONT NOW POSITIONED ACROSS CENTRAL FLORIDA WILL CONTINUE TO
MOVE SOUTHWARD THIS EVENING. HIGH PRESSURE BUILDING IN BEHIND WILL
KEEP EASTERLY TO NORTHEASTERLY WINDS OVER THE COASTAL WATERS THROUGH
THE WEEKEND WITH AN EASTERLY SWELL.
&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SOUTH OF GNV THIS AFTERNOON. GUSTY NORTHEAST WINDS WILL DECREASE
AFTER 00Z. FU NEAR THE FIRES AND DOWNWIND...MAINLY OVER INLAND
FLORIDA. VISIBILITIES WILL DECREASE TONIGHT IN THESE AREAS AS FU
BECOMES TRAPPED UNDER NIGHTTIME INVERSION. ELSEWHERE VFR.
&&
.FIRE WEATHER...HIGH PRESSURE BUILDING IN BEHIND THE FRONT. GUSTY
NORTHEAST WINDS WILL CONTINUE UNTIL SUNSET. RAINFALL ACCUMULATIONS
WERE GENERALLY UNDER AN INCH YESTERDAY...THEREFORE FUELS REMAIN DRY.
RFW REMAINS IN EFFECT THIS AFTERNOON FOR INLAND NORTHEAST FLORIDA.
DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. PLEASE REFER TO
THE RFW PRODUCT FOR FURTHER DETAILS ON WATCHES AND WARNINGS.
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 52 81 50 / 0 0 0 0
SSI 78 62 74 61 / 0 0 0 0
JAX 83 57 80 53 / 10 0 0 0
SGJ 80 62 77 60 / 20 0 0 0
GNV 86 55 84 53 / 10 0 0 0
OCF 88 58 85 53 / 10 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR CLAY-DUVAL-MARION-
NASSAU-PUTNAM.
RED FLAG WARNING FROM 12 PM TO 6 PM EDT SATURDAY FOR ALACHUA-
BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
GA...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
ZAPPE/HURLBUTHazardous weather outlook, May 18, 9:41 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 941 AM EDT FRI MAY 18 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 941 AM EDT FRI MAY 18 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT... ...LARGE WILDFIRES CONTINUE ACROSS PARTS OF THE AREA... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... .WILDFIRE AND DENSE SMOKE IMPACT... LARGE WILDFIRES CONTINUE ACROSS THE REGION. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS WITH THICK SMOKE. .RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY AS NORTHEAST FLOW DEVELOPS OVER THE ADJACENT COASTAL WATERS. .FIRE WEATHER IMPACT... DANGEROUS FIRE WEATHER CONDITIONS WILL BE ENHANCED BY DRY AIR OVER THE REGION THIS AFTERNOON AND RED FLAG WARNINGS ARE IN EFFECT OVER ALL INLAND LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WILDFIRE AND SMOKE IMPACTS ARE EXPECTED THROUGH MUCH OF THE PERIOD. DANGEROUS FIRE WEATHER CONDITIONS WILL BE ENHANCED BY DRY AIR OVER THE REGION THROUGH THE WEEKEND AND RED FLAG WARNINGS WILL LIKELY BE IN EFFECT OVER PORTIONS OF THE AREA. A MODERATE RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND AS NORTHEAST FLOW CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/ZAPPE
In the hours before
Special weather statement, May 18, 9:24 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 924 AM EDT FRI MAY 18 2007 FLZ020>023-030-031-035-036-040-GAZ150-162>164-182200- ALACHUA-BAKER-BRADFORD-CHARLTON-CLINCH-COLUMBIA-ECHOLS-GILCHRIST- HAMILTON-MARION-SUWANNEE-UNION-WARE- 924 AM EDT FRI MAY 18 2007 INCREASING NORTHERLY WINDS TODAY WILL FOCUS SMOKE PLUMES TO THE SOUTH AND SOUTHWEST OF ONGOING WILDFIRES IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...ESPECIALLY AREAS WEST OF U.S. HIGHWAY 301 AND SOUTH OF WAYCROSS. VISIBILITY REDUCTIONS TO AROUND 1 MILE OR LESS ARE POSSIBLE ALONG HIGHWAY 441 FROM SOUTH OF HOMERVILLE TO THE FLORIDA STATE LINE AS WELL AS STRETCHES OF INTERSTATE 10 AND 75 IN HAMILTON...SUWANNEE...COLUMBIA AND BAKER COUNTIES. THESE VISIBILITY REDUCTIONS MAY LEAD TO PERIODIC ROAD CLOSURES. SOUTH OF LAKE CITY... VISIBILITIES BETWEEN 2 AND 4 MILES CAN BE EXPECTED. SOME IMPROVEMENT IS POSSIBLE LATER TODAY AS THE SMOKE PLUME LIFTS.... HOWEVER AFTER SUNSET THE SMOKE MAY BECOME TRAPPED NEAR THE SURFACE AND BEGIN TO REDUCE VISIBILITIES ONCE AGAIN. RESIDENTS SHOULD FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN THOSE AREAS WITH THICK SMOKE. MOTORISTS SHOULD USE EXTREME CAUTION AND LOW- BEAM HEADLIGHTS WHEN DRIVING THROUGH SMOKE. ECZ
Local storm report, May 18, 11:52 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 AM EDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 5 SW JACKSONVILLE HEIGH 30.20N 81.85W
05/17/2007 E50.00 MPH DUVAL FL BROADCAST MEDIA
ESTIMATED WIND GUST TO 50 MILES AN HOUR ON LAKE SHORE
BOULEVARD.
0520 PM TSTM WND GST 5 SW JACKSONVILLE HEIGH 30.20N 81.85W
05/17/2007 E50.00 MPH DUVAL FL BROADCAST MEDIA
ESTIMATED WIND GUST 50 MPH ON LAKE SHORE BLVD.
0532 PM HAIL 4 WSW DOWNTOWN JACKSONV 30.31N 81.72W
05/17/2007 E0.75 INCH DUVAL FL PUBLIC
REPORTED NEAR THE INTERSECTION OF CASSAT AVENUE AND
NORMANDY BLVD.
0535 PM TSTM WND DMG 3 N DOWNTOWN JACKSONVIL 30.38N 81.66W
05/17/2007 DUVAL FL EMERGENCY MNGR
TREES AND POWERLINES DOWN INCLUDING ONE TREE ON A HOUSE.
NO INJURIES REPORTED.
0535 PM TSTM WND DMG DOWNTOWN JACKSONVILLE 30.33N 81.66W
05/17/2007 DUVAL FL EMERGENCY MNGR
EOC REPORTS COMMERCIAL BUSINESS WITH EXTENSIVE DAMAGE AS
WELL AS NUMEROUS TREES AND POWERLINES DOWN AT THE CORNER
OF LEM TURNER ROAD AND ROWE AVENUE.
0536 PM HAIL 4 NNE DOWNTOWN JACKSONV 30.39N 81.63W
05/17/2007 M0.75 INCH DUVAL FL TRAINED SPOTTER
ALSO REPORTED 30-40 MPH WIND GUSTS AND MINOR LIMB DAMAGE.
0540 PM TSTM WND DMG DOWNTOWN JACKSONVILLE 30.33N 81.66W
05/17/2007 DUVAL FL FIRE DEPT/RESCUE
TREE ON A HOUSE AT 1216 PANGOLA RD.
0540 PM TSTM WND DMG DOWNTOWN JACKSONVILLE 30.33N 81.66W
05/17/2007 DUVAL FL FIRE DEPT/RESCUE
POWERLINES ON ROADWAY AT 2388 HILLY ROAD.
0617 PM TSTM WND DMG JACKSONVILLE HEIGHTS 30.25N 81.79W
05/17/2007 DUVAL FL PUBLIC
2 OAK TREES DAMAGED, BROKEN LIMBS IN SAN MATEO, PEACH
HARBOR SUBDIVISION, STRONG WINDS PRECEDED THE DAMAGE.
0620 PM TSTM WND DMG 6 SW JACKSONVILLE HEIGH 30.19N 81.86W
05/17/2007 DUVAL FL PUBLIC
TREE ON ROOF OF HOUSE ON MIAMI ROAD NEAR NORMANDY AND
ROMONA. ALSO TREE ON CARPORT ON 5TH AVE OFF LEM TURNER.
&&
MHThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:03 PM EDT | Dense Smoke Advisory | JAX | Baker, Bradford, Flagler, Nassau, Union | 12 hr |
| May 17, 9:18 PM EDT | Special Marine Warning | JAX | 57 min |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.